Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 26, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 23, 2014, 2:38 PM PST for Elko County, Nye County, Nevada. It took effect at Dec 24, 2014, 10:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 2:38 PM PST (22:38 UTC)
- In effect from
- Dec 24, 2014, 10:00 PM PST
- Expired
- Dec 25, 2014, 2:17 PM PST
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS75 KLKN 232238 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 238 PM PST TUE DEC 23 2014 ...A STRONG COLD FRONT WILL BRING GUSTY WINDS TO THE WENDOVER AND SILVER ZONE PASS AREAS... NVZ033-241645- /O.NEW.KLKN.WI.Y.0026.141225T0900Z-141226T0000Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 238 PM PST TUE DEC 23 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY. * IMPACTS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SUSTAINED NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER PASSES AND SUMMITS COULD SEE HIGHER GUSTS. * TIMING: THE COLD FRONT WILL PUSH THROUGH LATE THURSDAY EVENING AND EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL BE RIGHT ALONG AND BEHIND THE COLD FRONT. WINDS WILL REMAIN GUSTY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 94
4 follow-up statements
174 WWUS75 KLKN 241028 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 228 AM PST WED DEC 24 2014 ...A STRONG COLD FRONT WILL BRING GUSTY WINDS TO THE WENDOVER AND SILVER ZONE PASS AREAS... NVZ033-250000- /O.CON.KLKN.WI.Y.0026.141225T0900Z-141226T0000Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 228 AM PST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY. * IMPACTS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SUSTAINED NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER PASSES AND SUMMITS COULD SEE HIGHER GUSTS. * TIMING: THE COLD FRONT WILL PUSH THROUGH LATE THURSDAY EVENING AND EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL BE RIGHT ALONG AND BEHIND THE COLD FRONT. WINDS WILL REMAIN GUSTY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
080 WWUS75 KLKN 242203 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 PM PST WED DEC 24 2014 ...A STRONG COLD FRONT WILL BRING GUSTY WINDS TO PORTIONS OF NORTHERN AND CENTRAL NEVADA... NVZ040-041-251615- /O.EXB.KLKN.WI.Y.0026.141225T0600Z-141226T0000Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 203 PM PST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. * IMPACTS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SUSTAINED NORTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER PASSES AND SUMMITS COULD SEE HIGHER GUSTS. * TIMING: THE COLD FRONT WILL PUSH THROUGH LATE THURSDAY EVENING AND EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL BE RIGHT ALONG AND BEHIND THE COLD FRONT. WINDS WILL REMAIN GUSTY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-251615- /O.CON.KLKN.WI.Y.0026.141225T0900Z-141226T0000Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 203 PM PST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY. * IMPACTS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SUSTAINED NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER PASSES AND SUMMITS COULD SEE HIGHER GUSTS. * TIMING: THE COLD FRONT WILL PUSH THROUGH LATE THURSDAY EVENING AND EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL BE RIGHT ALONG AND BEHIND THE COLD FRONT. WINDS WILL REMAIN GUSTY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PJS
601 WWUS75 KLKN 251128 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 328 AM PST THU DEC 25 2014 ...A STRONG COLD FRONT WILL CONTINUE TO BRING GUSTY WINDS TO PORTIONS OF NORTHERN AND CENTRAL NEVADA... NVZ040-041-260000- /O.CON.KLKN.WI.Y.0026.000000T0000Z-141226T0000Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 328 AM PST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * IMPACTS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: NORTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE COLD FRONT WILL PUSH THROUGH TODAY. THE STRONGEST WINDS WILL BE RIGHT ALONG AND BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-260000- /O.CON.KLKN.WI.Y.0026.000000T0000Z-141226T0000Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 328 AM PST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * IMPACTS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: THE COLD FRONT WILL PUSH THROUGH TODAY. THE STRONGEST WINDS WILL BE RIGHT ALONG AND BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
541 WWUS75 KLKN 252217 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PST THU DEC 25 2014 ...MORE BLOWING SNOW ACROSS PORTIONS OF NORTHERN NEVADA... .WINDS HAVE DECREASED A TAD. EXPECT GUSTY WINDS INTO THE EVENING BUT WILL BE BELOW ADVISORY CRITERIA. SNOW WILL CONTINUE TO BLOW. NVZ033-040-041-252330- /O.CAN.KLKN.WI.Y.0026.000000T0000Z-141226T0000Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- 217 PM PST THU DEC 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ARE STILL GUSTY AND BLOWING IN THE WAKE OF THE FRONTAL PASSAGE. HOWEVER...THEY ARE BELOW WIND ADVISORY CRITERIA. $$ PJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:33 AM PST, 11 hours 5 minutes earlier.
Area forecast discussion, Dec 23, 3:33 AM PST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 333 AM PST TUE DEC 23 2014 .SYNOPSIS...WARM AND DRY TODAY. PRECIPITATION RETURNS TO HUMBOLDT COUNTY ON WEDNESDAY...WITH RAIN CHANGING TO SNOW BY WEDNESDAY EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS NEVADA. SNOW WILL COVER THE REGION BY CHRISTMAS MORNING. A FEW FLURRIES WILL LINGER ON CHRISTMAS DAY WITH MUCH COLDER TEMPERATURES INTO NEXT WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. MOSTLY CLEAR ACROSS NORTHERN AND CENTRAL NEVADA EARLY THIS MORNING. KEPT PATCHY FREEZING FOG IN THE FORECAST FOR MANY VALLEY LOCATIONS THIS MORNING AS RECENT MOISTURE...CLEARING SKIES...AND MUCH LIGHTER WINDS ALL FAVOR ITS FORMATION...ESPECIALLY NEAR BODIES OF WATER. WARM AND DRY TODAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WEST COAST RIDGE WEAKENS ON WEDNESDAY AS A TROUGH DROPS IN FROM THE GULF OF ALASKA/PACIFIC NORTHWEST. BY WEDNESDAY AFTERNOON MODELS IN AGREEMENT THAT SHOWERS RETURN TO NORTHWEST HUMBOLDT COUNTY. WITH THE APPROACHING SYSTEM...WINDS OVER WESTERN NEVADA WILL BECOME GUSTY ON WEDNESDAY WITH BLOWING DUST IMPACTING PORTIONS OF HUMBOLDT AND LANDER COUNTIES. COLD FRONT CONTINUES TO MOVE SOUTHEAST WEDNESDAY EVENING WITH PRECIPITATION SPREADING ACROSS NORTHERN AND INTO CENTRAL NEVADA BY 10 PM. PRECIPITATION IN VALLEY AREAS WILL BEGIN AS RAIN THEN TURN TO SNOW. HEAVIEST SNOW IS EXPECTED OVER NORTHERN ELKO COUNTY...THE RUBY MOUNTAINS...SOUTHERN LANDER AND EUREKA COUNTIES...AS WELL AS WHITE PINE COUNTY WHERE MOST AREAS CAN EXPECT 2 TO 6 INCHES. ZONES/LOCATIONS WITH LOWER ELEVATIONS...GENERALLY BELOW 6000 FEET...WILL HAVE LIGHTER SNOW AMOUNTS...LIKELY IN THE HALF INCH TO 2 INCH RANGE AS SOME OF THE INITIAL MOISTURE FALLS AS RAIN. STILL HAVE SOME MINOR TIMING AND QPF DISCREPANCIES BETWEEN MODELS...WITH TROUGH ENERGY SPLITTING SLIGHTLY WITH NEW MODEL RUNS. LIGHT SNOW WILL LINGER OVER MAINLY JUST THE MOUNTAINS ON CHRISTMAS DAY. MUCH COLDER ON CHRISTMAS DAY WITH HIGHS IN THE LOW TO MID 30S FOR MOST VALLEY LOCATIONS. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. THE MODELS ARE IN VERY GOOD AGREEMENT THIS MORNING AFTER SEVERAL RUNS WHERE TIMING AND DEPTH OF AN INCOMING CHRISTMAS DAY TROUGH WERE CONCERNING. THERE WILL BE SOME LINGERING SHOWERS ACROSS EASTERN NEVADA CHRISTMAS NIGHT THROUGH PERHAPS FRIDAY EVENING AS THE COLD TROUGH THAT PROMISES TO BRING ACCUMULATING SNOW TO MUCH OF THE GREAT BASIN EXITS QUICKLY INTO UTAH. THERE WILL BE A DRY BUT VERY COLD PATTERN DEVELOPING THEREAFTER AS THE TROUGH WILL OPENS TOWARDS THE NORTHEAST. H7 TEMPERATURES ARE SHOWING UP IN THE -12 TO -15 C RANGE. THERE IS ANOTHER SHORT WAVE FEATURE THAT WILL BRING A SHOT OF PRECIPITATION ON SUNDAY AND PREVENT THE AIR MASS FROM MODIFYING. THIS SW WILL BE DROPPING IN FROM THE NORTH SO PRE- FRONTAL WARMING WILL BE MINIMAL...SHOULD BE ALL SNOW. AT THIS TIME...LIGHT ACCUMULATIONS ARE EXPECTED THROUGH SUNDAY. HOWEVER LOOKING AHEAD...A COLD FRONT MAY DROP DOWN THROUGH NORTHERN AND CENTRAL NEVADA SUNDAY NIGHT AND MONDAY PRODUCING MORE SNOWFALL. && .AVIATION...EXPECTING SOME FOG IN THE ELKO AREA THIS MORNING PRIOR TO DAYBREAK. OTHERWISE VFR CONDITIONS WILL PREVAIL AT KWMC KEKO KELY AND KTPH THROUGH WEDNESDAY MORNING. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 96/92/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:38 PM PST | Winter Storm Warning | LKN | Elko, White Pine | 53 hr |
| Dec 23, 2:38 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.